MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LOW PROFILE BROACH HANDLE; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLY,CEMENT

SMITH & NEPHEW, INC. LOW PROFILE BROACH HANDLE; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLY,CEMENT
Model Number 71364021
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the broach's handle was loose, while inside the patient.No delay reported.No patient injuries reported.An s&n backup was available.
 
Additional Manufacturer Narrative
The device, intended use in treatment, was not returned for evaluation, the reported event could not be confirmed.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
LOW PROFILE BROACH HANDLE
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLY,CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10747513
Report Number1020279-2020-05882
Device Sequence Number3845253
Product Code JDI
UDI-Device Identifier03596010479112
UDI-Public03596010479112
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71364021
Device Catalogue Number71364021
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1